Levaquin Neuropathy Injury May Cause Severe Pain and Disability

Harvey Kirk

By Harvey Kirk
Posted December 19, 2014

ADD YOUR COMMENTS 2

Although inaccurate and misleading information has been provided to consumers and the medical community, one of the potential side effects of Levaquin involves the development of peripheral neuropathy. This nerve damage may result in long-lasting or even permanent pain and disability, which has a significant impact on an individual’s overall quality of life.

Levaquin neuropathy attacks the users nervous system, and can cause symptoms like:

  • Muscle Weakness
  • Loss of Motor Control
  • Cramps
  • Bone Degeneration
  • Sensory Nerve Damage
  • Autonomic Nerve Damage
  • Gastrointestinal Problems

The product liability lawyers at Saiontz & Kirk, P.A. are reviewing potential Levaquin neuropathy lawsuits for individuals throughout the United States who have experienced any of these nerve problems after taking the popular antibiotic. Potential Cipro lawsuits and Avelox lawsuits are also being reviewed for individuals who have suffered a similar neuropathy injury after use of these related antibiotics.

To find out whether you, a friend or family member may have a case, request a free consultation and claim evaluation.

Levaquin Neuropathy Problems

Peripheral neuropathy from Levaquin causes damage to nerves that impact a wide number of bodily functions. The peripheral nervous system transmits information from the brain and spinal cord to all parts of the body. They tell the brain when a limb has been injured, or whether you are too cold or too hot, among many other basic functions.

Because of the complexity of the nervous system, there have been more than 100 types of peripheral neuropathy identified. Some of the most life-altering occur when the neuropathy affects the sensory nerves and the autonomic nerves.

Sensory nerve damage on Levaquin may impact how, or even whether, an individual feels vibrations, light touch and position sensing. It can cause loss of reflexes and position sense. This can make it nearly impossible to make small motor control motions, such as fastening buttons.

A Levaquin neuropathy injury can even affect your ability to walk or simply feel different shapes with your fingers, which may impact nearly all different daily activities.

It can also cause balance issues when your eyes are closed, and can result in pain that seriously impacts quality of life. The pain is often worse at night, resulting in a loss of sleep and degrading overall health and emotional well-being.

Autonomic nerve damage linked to neuropathy can have even worse effects and can result in hospitalization, the need for medical care and death. It can cause problems sweating, and thus regulating temperature, and can cause loss of bladder control. In more severe cases, it can affect blood pressure, heart rhythm and even the ability to breathe.

Damage to the autonomic nerves can also result in debilitating gastrointestinal problems such as incontinence, diarrhea, constipation, and can inhibit eating and swallowing.

Levaquin Neuropathy Warnings

For years, Levaquin and similar antibiotics, known as fluorquinolones, contained inadequate warnings about the risk of peripheral neuropathy side effects. The drug makers incorrectly suggested that peripheral neuropathy from Levaquin was a rare side effect and that the nerve damage was temporary, which is incorrect. In reality, the manufacturer has been aware that a large number of users were experiencing peripheral nerve injury and that the neuropathy symptoms typically continue long after the antibiotic is discontinued.

In August 2013, the FDA acknowledged that the existing label warnings were insufficient and failed to adequately warn the medical community or consumers about the potential neuropathy risk with Levaquin, Avelox, Cipro or other fluoroquinolone antibiotics.

The FDA required drug makers to update the warning label to include information about the likely permanent nature of Levaquin neuropathy problems, and removed indications that the side effects were rare.

It appears that the drug makers knew or should have know that the prior warning labels were inadequate for years, yet placed their desire for profits before consumers safety by withholding information from patients and doctors.

The lawyers at Saiontz & Kirk, P.A. are reviewing peripheral neuropathy lawsuits for users of Levaquin, Avelox, Cipro or other related antibiotics. All cases are handled on a contingency fee basis, which means that there are never any out-of-pocket costs to hire a lawyer. Attorney fees and reimbursed expenses are only paid if a recovery is obtained.

CONTACT OUR LEVAQUIN NEUROPATHY LAWYERS ABOUT A LAWSUIT

2 Comments • Add Your Comments

  • estela says:

    I have taken all 3 of these medications on many occasional and have many issues with pain and nerves.I had to have back surgery which never made it better, instead my whole body has gotten worse, to the point I can’t work and lost my job, but they did not give me long term disability. I have also been fighting the state for the same thing, meanwhile I’m only getting worse and I have absolutely no income with 3 young children.

    Posted on December 21, 2014 at 11:27 pm

  • Marion says:

    I was given levofloxacin for a sinus infection, I was to take 1 tablet for 14 days, On the 3 day my pain was very severe, enough that I had to go to the ER I had pain shooting up and down my arm my elbow I couldn’t lift anything I started getting really sick to my stomach and the pain also went to my left leg from my side down to my ankle I couldn’t sleep at night I had to walk the floor I started taking this in September of 2015 I couldn’t take anymore pain when I went to the ER and they diagnosed me with peripheral neuropathy. I have had at least for MRIS Done EMG a dexa scan I saw a neurologist I don’t believe that they think it’s this but I’m not stupid this is been hurting and it will not go away I am raising a great grandson and I have since he was born he is now 6 now I am supposed to go back to my regular doctor because he had me go to see an orthopedic and they couldn’t figure it out because they didn’t have any of my records from all the MRIs and tests I’ve had done. To be this is terrifying and painful very painful I take pain medication for this and it helps ease the pain some but it doesn’t get rid of it at all and it does get worse at night but it’s an all day long thing if I sit too long I hurt so bad I cannot lift hardly anything now my Fingertips are very numb and at this point in time I am getting Aggravated and upset because I know my body and I know what it has Done. I don’t believe the doctors believe me about this pain well they believe me but I don’t think they think the drug caused it but after 3 pills I took I know that it was. Earlier in 2015 actually January 15th of 2015 I had rotary cuff surgery on my right arm and they had to Take some of my Bone out because it was deteriorated very bad. I started to get completely healed almost from the surgery when I contacted a sinus infection and they gave me a z-pack and that did not work and then I was giving this drug. I have severe pain in my elbow too, so when I went to the ortho Pedic he didn’t seem to be able to figure it out and gave me a cortisone shot in my elbow it hurts very bad for that day but it seemed to ease the pain in my elbow but I’m still tingling in my fingers and my other arm hurts when I did let down on anything and it’s an all day thing but it gets way way worse at night I am supposed to make an appointment which I have to see my regular doctor and then go from there the EMG doctor that did my examination was not given orders to test my elbow but she said she had done this type of thing for 10 years and she could almost bet that the pain was coming from my elbow and I know that there is a tendon or nerve right over the top of that bone anyway I’m not sure what I can do to the company that makes this product or the pain that I have to live with them today I do know this medication needs to be taken completely off the market and I have done some searching and they are telling me that this neuropathy can be permanent I don’t think I could live with this I am 65 years old almost I will be in July has anybody got any advice for me on what I need to do. For the pain , and to see if I really do have a lawsuit on my hands. I know I have been to numerous doctors Neurologist EMG I have had like I said at least 4 MRIs done X-rays of my back I have Bad chronic degenerative Disc disordered now off my back 2 and it is getting worse not better please help thank you very much

    Posted on April 22, 2016 at 11:50 pm

Add Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide contact information below and additional private comments if you want an attorney to contact you to review a potential case.

    The information below will not be published to this page.

  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.